Alert archive / Indiana / Small Craft Advisories in 2015

Small Craft Advisory 60, NWS Northern Indiana

December 16, 2015

NWS Northern Indiana issued this small craft advisory at Dec 16, 2015, 4:08 PM EST. It took effect at Dec 16, 2015, 10:00 PM EST. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2015, 4:08 PM EST (21:08 UTC)
In effect from
Dec 16, 2015, 10:00 PM EST
Expired
Dec 19, 2015, 4:00 PM EST
In force
66 hr
Issued by
NWS Northern Indiana

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 3:47 PM EST, 21 minutes earlier.

Area forecast discussion, Dec 16, 3:47 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EST WED DEC 16 2015

.SYNOPSIS...
ISSUED AT 344 PM EST WED DEC 16 2015

A COLD FRONT WILL SWEEP ACROSS THE REGION TONIGHT BRINGING COLDER
TEMPERATURES THAT WILL MAKE IT FEEL MORE LIKE MID DECEMBER INTO
THE WEEKEND. THIS WILL BE ANOTHER BRIEF COOL DOWN AS TEMPERATURES
WILL WARM BACK INTO THE 50S NEXT WEEK. THERE IS A CHANCE FOR LIGHT
LAKE EFFECT SNOW THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME MINOR
ACCUMULATIONS ARE POSSIBLE ACROSS MAINLY LOWER MICHIGAN. HIGHS
WILL BE IN THE MIDDLE 30S THURSDAY AND LOWER 30S FRIDAY. LOWS WILL
BE IN THE LOWER TO MID 30S TONIGHT AND MIDDLE 20S THURSDAY NIGHT.
&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 344 PM EST WED DEC 16 2015

COLD FRONT WILL BE SWEEPING THROUGH THE AREA THIS EVENING
BRINGING COOLER...MORE SEASONABLE TEMPERATURES BACK TO THE REGION.
RADAR HAS BEEN SHOWING SCATTERED LIGHT SHOWERS AHEAD OF FRONT WITH
WEAK MOISTURE ADVECTION AND LIFT. SLIGHTLY STRONGER LINE NOW
ORGANIZING AS IT MOVES THROUGH CWA WITH EVEN A FEW LIGHTNING
STRIKES EVERY NOW AND THEN. HI RES GUIDANCE SHOWS THIS RAIN MOVING
THROUGH EASTERN AREAS EARLY BUT SOME LINGERING SHOWERS NEAR FRONT
THIS EVENING WITH BEST CHANCES EAST. 300MB JET STREAK OVER LOWER
MS VALLEY WILL STREAK NORTHEAST AND WILL LIKELY CATCH FRONTAL
BOUNDARY IN THE EAST...WITH SLIGHT UPTICK IN SHOWERS OR AT LEAST
MAINTAIN THEM WITH FRONTAL BOUNDARY FORCING. STILL TAPERED SHOWER
CHANCES OFF BY LATE EVENING.

COLDER AIR WILL INVADE AND DEEPEN OVERNIGHT. FOCUS SHIFTS TO ANY
CHANCES FOR SNOW SHOWER. DRY SLOT EVIDENT ON SATELLITE AND WILL MOVE
THROUGH THIS EVENING FOLLOWED BY STRATOCU DECK UPSTREAM. SOUNDINGS
LOOKING VERY DRY WITH LITTLE FORCING SO KEPT FCST DRY AWAY FROM LAKE
BOTH TONIGHT AND THURSDAY. SOUNDINGS POINT TO PARTLY SUNNY ON
THURSDAY BUT WITH COLD AIR ADVECTION AND SHALLOW MOISTURE EXPECT A
GOOD DIURNAL CLOUD DECK. LOWS TONIGHT AROUND 30 WEST TO MID 30S
EAST. NOT MUCH RISE EXPECTED THURSDAY WITH MID TO UPPER 30S FOR
HIGHS.

LAKE EFFECT POTENTIAL LATE TONIGHT AND THURSDAY NOT VERY GOOD BASED
ON LATEST NAM...NMM AND ARW SOUNDINGS. VERY DRY AIR ACROSS NORTHERN
TIER OF COUNTIES WITH JUST A THIN LAYER OF SATURATED AIR AROUND THE
925MB LEVEL. RH VALUES AS LOW AS 20 PERCENT OVER THE LAKE IN THE
AFTERNOON ABOVE 925MB. INVERSION HEIGHTS QUITE LOW AS WELL.
THEREFORE CHANCES FOR MEASURABLE PCPN LOOKS VERY MINIMAL AND EVEN
FLURRY OR SPRINKLE CHANCES SMALL DURING THE DAY. HAVE CONTINUED TO
LOWER POPS AND JUST WENT WITH A FLURRY OR SPRINKLE MENTION ACROSS
THE FAR NORTH WITH SHORT WESTERLY FETCH.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 344 PM EST WED DEC 16 2015

LONG TERM PERIOD BEGINS WITH LAKE EFFECT PRECIP
CONCERNS AS 850H TEMPS IN THE -12C TO -13C RANGE ADVECT OVER THE
RELATIVELY WARM ~8C LAKE MICHIGAN WATERS. LOW INVERSION HEIGHTS AND
DRY MOISTURE PROFILES INITIALLY LOOK TOO SHALLOW FOR APPRECIABLE
PRECIP...BUT MODEST IMPROVEMENT FRIDAY AND FRIDAY NIGHT AS TWO WAVES
DROP THROUGH THE AREA WILL BRING SLIGHTLY DEEPER MOISTURE WITH THEM.
FREEZING DRIZZLE IS POSSIBLE THURSDAY NIGHT AS SHALLOW MOISTURE
REMAINS BELOW THE DGZ UNTIL AROUND 12Z FRIDAY. HAVE KEPT PRECIP
FROZEN FOR NOW...BUT LATER SHIFTS WILL NEED TO MONITOR THIS
POTENTIAL FOR FREEZING DRIZZLE. LAKE EFFECT WILL COME TO AN ABRUPT
END EARLY SATURDAY MORNING AS HIGH PRESSURE BUILDS INTO THE AREA.

WARM AIR ADVECTION WILL BEGIN LATE IN THE DAY SATURDAY AND LEAD TO
INCREASING TEMPS LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. HIGH
TEMPS IN THE 50S ARE LOOKING INCREASINGLY LIKELY BY THE MIDDLE PART
OF THE WEEK. SUPERBLEND GAVE HIGH CHANCE POPS FOR MOST DAYS NEXT
WEEK WITH A FEW PERIODS OF LOW END LIKELY POPS. KEPT ALL POPS IN THE
HIGH CHANCE RANGE AS NEXT WEEK LOOKS TO BE A WET PATTERN...BUT AM
HESITANT TO GO LIKELY SINCE SEVERAL PERIODS WILL LIKELY REMAIN DRY
BETWEEN PASSING SYSTEMS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 344 PM EST WED DEC 16 2015

LINE OF SHOWERS TO MOVE THROUGH TAF SITES THIS AFTERNOON AND MAY
LINGER AT KFWA INTO EARLY EVENING. MVFR CIGS BUT WILL GO VFR THIS
EVENING WITH CLEAR SLOT BEHIND COLD FRONT. WINDS TO BECOME
SOUTHWEST AND INCREASE TO 15 TO 20 KNOTS BEHIND FRONT. MVFR
STRATOCU CLOUDS EXPECTED AT KSBN MID EVENING BUT MAY STAY NORTH
AND WEST OF KFWA. KEPT VFR THERE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 10 PM EST TONIGHT FOR LMZ043-046.

&&

SYNOPSIS...LASHLEY
SHORT TERM...LASHLEY
LONG TERM...BENTLEY
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 16, 5:31 AM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
531 AM EST WED DEC 16 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-171000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
531 AM EST WED DEC 16 2015 /431 AM CST WED DEC 16 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-171000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
531 AM EST WED DEC 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL EXIST THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE FRIDAY NIGHT
AND SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 4:08 PM ESTGale WarningIWX6 hr

Nearby

Small Craft Advisories in Indiana, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.